MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE REVOLUTION; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00557031
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual analysis of the device revealed corewire tip was totally broken off.In addition, the ptfe was peeled.It is likely that the failure mode observed could have been caused due to interaction with the catheter when the physician was trying to insert the guidewire through it.If extra force was applied during usage of the jagwire revolution, this could lead to ptfe peeling as well as the corewire broken.Therefore the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire revolution was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2020.According to the complainant, during the procedure, there was difficulty advancing the wire through the catheter.The procedure was completed with a new jagwire revolution guidewire.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation finding of corewire broken.

Brand Name
JAGWIRE REVOLUTION
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10975006
Report Number3005099803-2020-05892
Device Sequence Number4295465
Product Code OCY
UDI-Device Identifier08714729935001
UDI-Public08714729935001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2022
Device Model NumberM00557031
Device Catalogue Number56480
Device Lot Number0024965260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR